Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 261, NWS Tulsa, OK

August 29, 2018McIntosh County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 29, 2018, 6:35 PM CDT for McIntosh County, Okmulgee County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2018, 6:35 PM CDT (23:35 UTC)
Expired
Aug 29, 2018, 7:15 PM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties McIntosh County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 6:39 PM CDTHAIL 1.511 W Checotah, OKHAIL UP TO PING PONG BALL SIZE ALONG I-40. REPORT RELAYED THROUGH SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
665 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

396 
WUUS54 KTSA 292335
SVRTSA
OKC091-111-300015-
/O.NEW.KTSA.SV.W.0261.180829T2335Z-180830T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
635 PM CDT WED AUG 29 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern McIntosh County in southeastern Oklahoma...
  Southeastern Okmulgee County in northeastern Oklahoma...

* Until 715 PM CDT.

* At 635 PM CDT, a severe thunderstorm was located 4 miles southeast
  of Hoffman, and is nearly stationary.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Schulter...                       Grayson...
  Hoffman...                        Hitchita...
  Pierce...                         

This includes Interstate 40 in Oklahoma between mile markers 242 and
256.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3560 9571 3555 9571 3555 9566 3539 9566
      3535 9588 3556 9599
TIME...MOT...LOC 2335Z 168DEG 4KT 3544 9579 

HAIL...1.25IN
WIND...60MPH
 
$$
2 follow-up statements
157 
WWUS54 KTSA 292350
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
650 PM CDT WED AUG 29 2018

OKC091-111-300015-
/O.CON.KTSA.SV.W.0261.000000T0000Z-180830T0015Z/
McIntosh OK-Okmulgee OK-
650 PM CDT WED AUG 29 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTH CENTRAL MCINTOSH AND SOUTHEASTERN OKMULGEE COUNTIES...

At 650 PM CDT, a severe thunderstorm was located 6 miles east of
Hoffman, moving northeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Hoffman...                        Hitchita...
Pierce...                         

This includes Interstate 40 in Oklahoma between mile markers 249 and
256.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3538 9574 3549 9587 3559 9578 3560 9571
      3555 9571 3555 9566 3539 9566 3539 9567
TIME...MOT...LOC 2350Z 226DEG 15KT 3548 9574 

HAIL...1.00IN
WIND...60MPH
 
$$
647 
WWUS54 KTSA 300014
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
714 PM CDT WED AUG 29 2018

OKC091-111-300024-
/O.EXP.KTSA.SV.W.0261.000000T0000Z-180830T0015Z/
McIntosh OK-Okmulgee OK-
714 PM CDT WED AUG 29 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MCINTOSH AND
SOUTHEASTERN OKMULGEE COUNTIES WILL EXPIRE AT 715 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with this thunderstorm.

LAT...LON 3538 9574 3549 9587 3559 9578 3560 9571
      3555 9571 3555 9566 3539 9566 3539 9567
TIME...MOT...LOC 0014Z 168DEG 4KT 3551 9575 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:03 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Aug 29, 2:03 PM CDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
203 PM CDT Wed Aug 29 2018

.DISCUSSION...
Cold front currently stretches from northwest Arkansas into
south-central Oklahoma with isolated to scattered showers and
thunderstorms across northeast Oklahoma into northwest arkansas.
Additional showers and thunderstorms will develop in the vicinity
of the frontal boundary later this afternoon and evening as the
front sags to the south. Some of the storms that develop in advance of
the front in the more unstable environment will have the potential
to become strong to severe with strong gusty winds the main concern.
This activity is expected to diminish by midnight. However, more
showers and thunderstorms will be possible late tonight and into
Thursday morning as a thunderstorm complex is expected to develop
across southeast Kansas into southwest Missouri late Tonight and
spread into far northeast Oklahoma and northwest Arkansas early
Thursday morning. This complex will translate to the south across
portions of eastern Oklahoma and western Arkansas Thursday morning
into Thursday afternoon.

Friday and Saturday are expected to be dry as the frontal boundary over
the area now lifts well to the north as high pressure builds over the
region at the surface and aloft. Scattered Afternoon and evening showers
and thunderstorms will be on the increase Sunday and continue into
early next week as deep gulf moisture surges into the region on
the back side of an upper level ridge over the eastern United States.

Temperatures over the holiday weekend into early next week will be near
or slightly above normal for this time of year.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  91  74  94 /  30  30   0   0
FSM   73  90  73  93 /  60  40  10  10
MLC   73  91  74  93 /  30  20  10   0
BVO   69  89  72  93 /  50  40   0   0
FYV   70  86  70  88 /  60  60   0  10
BYV   70  86  69  89 /  50  60   0  10
MKO   72  89  73  92 /  40  30   0   0
MIO   70  87  72  90 /  50  60   0  10
F10   72  92  73  94 /  30  20   0   0
HHW   74  93  73  95 /  30  20   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, Aug 29, 5:14 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
514 PM CDT Wed Aug 29 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
514 PM CDT Wed Aug 29 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly south of Interstate 44.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...East Central and Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered showers and thunderstorms will continue into early this
evening near a weak frontal boundary extending from northwest
Arkansas into east central Oklahoma. A few of these storms may be
strong to severe until around sunset, with damaging winds being
the main threat. Additional showers and storms may develop later
tonight as the low level jet strengthens.

Heat index values between 100 and 105 degrees will continue until
around sunset across parts of east central and southeast Oklahoma
and west central Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...High Wind Potential.
SATURDAY...No Hazards.
SUNDAY through TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
The front will lift back north on Thursday, with the best
potential for thunderstorms across northeast Oklahoma and
western Arkansas. Dry conditions are forecast for most of the
weekend, with a return to hot and humid conditions through
Sunday. There is a chance for more scattered storms late Sunday
through Tuesday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 29, 5:12 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 PM CDT WED AUG 29 2018

OKZ068-069-072-292245-
Adair OK-Sequoyah OK-Cherokee OK-
512 PM CDT WED AUG 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 545 PM
CDT...

At 511 PM CDT, strong thunderstorms were located along a line
extending from Cookson to near Vian. These storms were nearly
stationary.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Vian...                           Marble City...
Cookson...                        Cherokee Landing State Park...
Bunch...                          Lake Tenkiller State Park...
Box...

This includes Interstate 40 in Oklahoma between mile markers 293 and
298.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3542 9497 3562 9513 3564 9513 3583 9493
      3570 9469
TIME...MOT...LOC 2211Z 297DEG 2KT 3572 9491 3552 9497
Special weather statement, Aug 29, 5:46 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
546 PM CDT WED AUG 29 2018

OKZ068-070-072-292330-
Muskogee OK-Sequoyah OK-Cherokee OK-
546 PM CDT WED AUG 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...SOUTH
CENTRAL CHEROKEE AND EAST CENTRAL MUSKOGEE COUNTIES UNTIL 630 PM
CDT...

At 545 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Cookson to 3 miles southeast of
Webbers Falls. These storms were nearly stationary.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Vian...                           Gore...
Webbers Falls...                  Lake Tenkiller State Park...
Box...

This includes Interstate 40 in Oklahoma between mile markers 284 and
295.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3543 9502 3545 9502 3546 9505 3543 9508
      3543 9523 3569 9504 3567 9486
TIME...MOT...LOC 2245Z 060DEG 3KT 3565 9496 3547 9510
Special weather statement, Aug 29, 6:26 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
626 PM CDT WED AUG 29 2018

OKZ066-071-300000-
Okmulgee OK-McIntosh OK-
626 PM CDT WED AUG 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH AND SOUTH
CENTRAL OKMULGEE COUNTIES UNTIL 700 PM CDT...

At 625 PM CDT, a strong thunderstorm was located 3 miles southeast of
Hoffman, moving north at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Grayson...                        Hoffman...
Hitchita...                       Pierce...

This includes Interstate 40 in Oklahoma between mile markers 243 and
256.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3539 9567 3536 9589 3553 9591 3555 9565
TIME...MOT...LOC 2325Z 168DEG 21KT 3545 9580

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 5:12 PM CDTSpecial Weather StatementTSASequoyah33 min
Aug 29, 5:15 PM CDTAreal Flood AdvisoryTSAMcIntosh, Pittsburg3 hr
Aug 29, 5:41 PM CDTAreal Flood AdvisoryTSACherokee, Sequoyah3 hr
Aug 29, 5:46 PM CDTSpecial Weather StatementTSASequoyah44 min
Aug 29, 5:58 PM CDTAreal Flood AdvisoryTSAMcIntosh3 hr
Aug 29, 6:10 PM CDTSevere Thunderstorm WarningTSAMuskogee, Sequoyah22 min
Aug 29, 6:26 PM CDTSpecial Weather StatementTSAMcIntosh34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.